Jun 15, 2012
I have been taking Atripla for approximately three years. My labs are great (CD4 over 1000 and undetectable) and am experiencing no known side effects other than sleep issues. But I have developed belly fat that doesn't seem to go away with exercise. Is this from Atripla or rather age -related now that I am approaching 45? If it is possibly related to the Atripla, would the new once-a-day pill have a similar side effect?
Response from Dr. Young
Hello and thanks for posting.
It's worth noting that HIV-associated lipodystrophy is often more the result of disease related issues (such as severity or duration of HIV) more than our current medications. Also, HIV lipodystrophy is usually easy to distinguish from the more usual fat accumulation, since the former is below the muscle layer (visceral fat) and the later is above and readily pinched ("pinch an inch").
If you can pinch the fat layer, it's more likely to be related to the typical fat accumulation that sometimes comes with age, or related to diet, exercise and your genetics.
Seems like a discussion with your doctor might help sort this out.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Rash After Blowjob Worried I Have HIV
- Sore On Tongue After Licking Anus Worried I Have HIV
- White Bumps After Touching Vagina Worried I Have HIV
- White Discharge After Unprotected Anal Sex Worried I Have HIV
- How Long Does Vaginal Thrush Last?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.